Alert archive / New York / Flood Watches in 2007

Flood Watch 2, NWS Albany, NY

February 28, 2007Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flood watch at Feb 28, 2007, 1:49 PM EST for Dutchess County, Ulster County, New York; Northwest Hills Planning Region, Connecticut. It took effect at Mar 1, 2007, 10:00 PM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 1:49 PM EST (18:49 UTC)
In effect from
Mar 1, 2007, 10:00 PM EST
Expired
Mar 3, 2007, 7:00 PM EST
In force
45 hr
Issued by
NWS Albany, NY
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 88 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KALY 281849
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
149 PM EST WED FEB 28 2007

CTZ001-013-NYZ063>066-011000-
/O.NEW.KALY.FA.A.0002.070301T2300Z-070302T2300Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
149 PM EST WED FEB 28 2007

...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND EAST 
  CENTRAL NEW YORK...INCLUDING THE FOLLOWING AREAS...IN NORTHERN 
  CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN 
  EAST CENTRAL NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...
  WESTERN DUTCHESS AND WESTERN ULSTER.

* FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON

* HEAVY RAIN IS EXPECTED ACROSS THE WATCH AREA WHICH MAY START AS
  A BRIEF PERIOD OF SNOW...SLEET OR FREEZING RAIN THURSDAY NIGHT.
  RAINFALL AMOUNTS OF 1.5 TO LOCALLY 3 INCHES ARE POSSIBLE FROM
  THURSDAY NIGHT INTO FRIDAY WHICH COUPLED WITH RUNOFF FROM SNOW
  MELT WOULD BE ENOUGH TO PRODUCE FLOODING ON SMALL STREAMS AND
  CREEKS AND EVEN SOME MAIN STEM RIVERS. THE PRECIPITATION WILL
  RESULT FROM A STRENGTHENING LOW PRESSURE SYSTEM OVER THE MID
  MISSISSIPPI VALLEY THURSDAY MORNING WHICH IS EXPECTED TO LIFT
  NORTH INTO THE WESTERN GREAT LAKES LATE THURSDAY EVENING PUSHING
  A WARM FRONT TOWARD OUR REGION. A SECONDARY LOW PRESSURE SYSTEM
  IS EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING
  AND MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING. THIS
  SECONDARY LOW PRESSURE SYSTEM WILL ENHANCE THE PRECIPITATION
  AMOUNTS. RUNOFF FROM SNOW MELT IS ALSO A CONCERN AS THE SNOW PACK
  ACROSS THE SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND
  LITCHFIELD HILLS CONTAINS APPROXIMATELY 1 TO 4 INCHES OF WATER
  WITH THE HIGHEST WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN
  ADDITION...RUNOFF FROM RAINFALL AND SNOW MELT MAY ENOUGH TO
  DISLODGE THE ICE IN SOME STREAMS AND RIVERS WHICH THEN COULD
  RESULT IN ICE JAMS. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT
  ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD...KERHONKSON
  AND EDDYVILLE...WAPPINGERS CREEK AND THE HOUSATONIC RIVER FROM
  FALLS VILLAGE TO KENT AND NEAR NEW MILFORD.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
6 follow-up statements
000 
WGUS61 KALY 010950
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
450 AM EST THU MAR 1 2007

CTZ001-013-NYZ063>066-012200-
/O.EXT.KALY.FA.A.0002.070302T0300Z-070302T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
450 AM EST THU MAR 1 2007

...FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...
  LITCHFIELD COUNTY. IN EAST CENTRAL NEW YORK...DUTCHESS AND
  ULSTER COUNTIES.

* THE FLOOD WATCH IS IN EFFECT FROM 1000 PM THIS EVENING THROUGH
  FRIDAY AFTERNOON.

* HEAVY RAIN IS EXPECTED ACROSS THE WATCH AREA...WHICH MAY START
  AS A PERIOD OF SNOW...SLEET OR FREEZING RAIN EARLY TONIGHT.
  RAINFALL AMOUNTS OF 1.5 TO LOCALLY 3 INCHES ARE POSSIBLE TONIGHT
  AND FRIDAY. THIS AMOUNT OF RAIN...COUPLED WITH RUNOFF FROM SNOW
  MELT...WOULD BE ENOUGH TO PRODUCE FLOODING ON SMALL STREAMS AND
  CREEKS AND EVEN SOME MAIN STEM RIVERS. RUNOFF FROM SNOW MELT IS
  ALSO A CONCERN AS THE SNOW PACK ACROSS THE SOUTHEASTERN
  CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS CONTAINS
  APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST WATER
  CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION... RUNOFF
  FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN
  SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAMS. AREAS
  PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE
  RONDOUT CREEK NEAR ACCORD...KERHONKSON AND EDDYVILLE...
  WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE
  TO KENT AND NEAR NEW MILFORD.

THE PRECIPITATION IS THE RESULT OF A STRENGTHENING LOW PRESSURE
SYSTEM OVER THE MID MISSISSIPPI VALLEY THIS MORNING...WHICH WILL LIFT
NORTH INTO THE WESTERN GREAT LAKES LATE THIS EVENING AND PUSH A
WARM FRONT TOWARD THE REGION. A SECONDARY LOW PRESSURE SYSTEM IS
EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND
MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS61 KALY 020048
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EST THU MAR 1 2007

CTZ001-013-NYZ063>066-021030-
/O.CON.KALY.FA.A.0002.070302T0300Z-070302T2300Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
748 PM EST THU MAR 1 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...
  NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL 
  NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...WESTERN 
  DUTCHESS AND WESTERN ULSTER.

* THROUGH FRIDAY AFTERNOON

* HEAVY RAIN IS EXPECTED ACROSS THE WATCH AREA...WHICH MAY START
  AS A PERIOD OF SNOW...SLEET OR FREEZING RAIN TONIGHT. RAINFALL
  AMOUNTS OF 1.5 TO LOCALLY 3 INCHES ARE POSSIBLE LATE TONIGHT AND
  FRIDAY. THIS AMOUNT OF RAIN...COUPLED WITH RUNOFF FROM SNOW
  MELT...WOULD BE ENOUGH TO PRODUCE FLOODING ON SMALL STREAMS AND
  CREEKS AND EVEN SOME MAIN STEM RIVERS. RUNOFF FROM SNOW MELT IS
  ALSO A CONCERN AS THE SNOW PACK ACROSS THE SOUTHEASTERN
  CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS CONTAINS
  APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST WATER
  CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION... RUNOFF
  FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN
  SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAMS. AREAS
  PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE
  RONDOUT CREEK NEAR ACCORD... KERHONKSON AND EDDYVILLE...
  WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE
  TO KENT AND NEAR NEW MILFORD.

THE PRECIPITATION IS THE RESULT OF A STRENGTHENING LOW PRESSURE
SYSTEM OVER THE MID MISSISSIPPI VALLEY THIS MORNING...WHICH WILL
LIFT NORTH INTO THE WESTERN GREAT LAKES LATE THIS EVENING AND PUSH
A WARM FRONT TOWARD THE REGION. A SECONDARY LOW PRESSURE SYSTEM IS
EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND
MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS61 KALY 021013
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
513 AM EST FRI MAR 2 2007

CTZ001-013-NYZ063>066-021700-
/O.CON.KALY.FA.A.0002.000000T0000Z-070302T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
513 AM EST FRI MAR 2 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...
  NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL 
  NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...WESTERN 
  DUTCHESS AND WESTERN ULSTER.

* THROUGH THIS AFTERNOON.

* RAIN...HEAVY AT TIMES...IS EXPECTED ACROSS THE WATCH AREA. THE
  HEAVIEST RAINFALL WILL TAKE PLACE THIS MORNING THEN TAPER TO
  SCATTERED SHOWERS THIS AFTERNOON. AS OF 500 AM...AVERAGE
  RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH HAS
  FALLEN IN THIS AREA. TOTAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
  ARE EXPECTED WITH LOCAL AMOUNTS TO 3 INCHES
  POSSIBLE...ESPECIALLY ON THE EAST FACING SLOPES OF THE
  CATSKILLS. THIS AMOUNT OF RAIN...COMBINED WITH MELTING SNOW AND
  ICE...COULD PRODUCE SIGNIFICANT RUNOFF. THE SNOW PACK ACROSS THE
  SOUTHEASTERN CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS
  CONTAINS APPROXIMATELY 1 TO 4 INCHES OF WATER WITH THE HIGHEST
  WATER CONTENT AT ELEVATIONS ABOVE 1500 FEET. IN ADDITION...
  RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO DISLODGE THE
  ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN ICE JAMS.
  AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO
  THE RONDOUT CREEK NEAR ACCORD... KERHONKSON AND EDDYVILLE...
  WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM FALLS VILLAGE
  TO KENT AND NEAR NEW MILFORD.

THE PRECIPITATION IS THE RESULT OF A STRENGTHENING LOW PRESSURE
SYSTEM OVER THE MICHIGAN THIS MORNING...WHICH WILL LIFT ONLY VERY
SLOWLY NORTH INTO CANADA LATE THIS EVENING AND PUSH A WARM FRONT
TOWARD THE REGION. A SECONDARY LOW PRESSURE SYSTEM IS STILL
EXPECTED TO DEVELOP ALONG THE NEW JERSEY COAST FRIDAY MORNING AND
MOVE NORTHEAST INTO THE GULF OF MAINE FRIDAY EVENING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS61 KALY 022246
FFAALY

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EST FRI MAR 2 2007

CTZ001-013-NYZ063>066-031030-
/O.EXT.KALY.FA.A.0002.000000T0000Z-070304T0000Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
546 PM EST FRI MAR 2 2007

...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...
  NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN EAST CENTRAL 
  NEW YORK...EASTERN DUTCHESS...EASTERN ULSTER...WESTERN 
  DUTCHESS AND WESTERN ULSTER.

* THROUGH SATURDAY EVENING

* THE THREAT OF ICE JAM FLOODING CONTINUES ACROSS THE SOUTHEAST
  CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD COUNTY THROUGH
  SATURDAY EVENING. WHILE PRECIPITATION HAS ENDED ACROSS THE
  SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD COUNTY...
  SIGNIFICANT RUNOFF CONTINUES FROM THE 1 TO 2.5 INCHES OF LIQUID
  EQUIVALENT PRECIPITATION THAT FELL LAST NIGHT INTO EARLY THIS
  AFTERNOON. IN ADDITION SOME RUNOFF WAS CONTRIBUTED FROM PARTIAL
  MELTING OF THE SNOW PACK ACROSS THE SOUTHEASTERN CATSKILLS...MID
  HUDSON VALLEY AND LITCHFIELD HILLS WHICH CONTAINED APPROXIMATELY
  1 TO 4 INCHES OF WATER CONTENT...WITH THE HIGHEST WATER CONTENT
  AT ELEVATIONS ABOVE 1500 FEET...PRIOR TO THE HEAVY PRECIPITATION
  EVENT. THIS RUNOFF FROM RAINFALL AND SNOW MELT MAY BE ENOUGH TO
  DISLODGE THE ICE IN SOME STREAMS AND RIVERS AND COULD RESULT IN
  ICE JAM FLOODING. AREAS PRONE TO ICE JAM FLOODING INCLUDE BUT
  ARE NOT LIMITED TO THE RONDOUT CREEK NEAR ACCORD... KERHONKSON
  AND EDDYVILLE...WAPPINGERS CREEK...AND THE HOUSATONIC RIVER FROM
  FALLS VILLAGE TO KENT AND NEAR NEW MILFORD. WHILE THE RUNOFF
  WILL SLOW TONIGHT AS TEMPERATURES FALL BELOW FREEZING...MORE
  RUNOFF IS EXPECTED ON SATURDAY AS HIGH TEMPERATURES RISE BACK
  INTO THE 40S ALONG WITH SCATTERED SHOWERS...WHICH IS THE REASON
  THE FLOOD WATCH IS BEING EXTENDED THROUGH SATURDAY EVENING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS61 KALY 030936
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EST SAT MAR 3 2007

CTZ001-013-NYZ063>066-040000-
/O.CON.KALY.FA.A.0002.000000T0000Z-070304T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
436 AM EST SAT MAR 3 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN CONNECTICUT AND EAST CENTRAL NEW YORK...
  INCLUDING THE FOLLOWING AREAS...IN NORTHERN
  CONNECTICUT...LITCHFIELD COUNTY. IN EAST CENTRAL NEW YORK...
  DUTCHESS AND ULSTER COUNTIES.

* THROUGH THIS EVENING.

* THE THREAT OF ICE JAM FLOODING CONTINUES ACROSS THE SOUTHEAST
  CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD COUNTY THROUGH THIS
  EVENING. WHILE HEAVY PRECIPITATION ENDED ACROSS THE SOUTHEAST
  CATSKILLS...THE MID HUDSON VALLEY AND LITCHFIELD COUNTY
  YESTERDAY...SIGNIFICANT RUNOFF CONTINUES FROM THE 1 TO 2.5
  INCHES OF LIQUID EQUIVALENT PRECIPITATION THAT FELL. IN
  ADDITION...SOME RUNOFF WAS CONTRIBUTED FROM PARTIAL MELTING OF
  THE SNOW PACK ACROSS THE REGION. THIS RUNOFF FROM RAINFALL AND
  SNOW MELT MAY BE ENOUGH TO DISLODGE THE ICE IN SOME STREAMS AND
  RIVERS AND COULD RESULT IN ICE JAM FLOODING. AREAS PRONE TO ICE
  JAM FLOODING INCLUDE BUT ARE NOT LIMITED TO THE RONDOUT CREEK
  NEAR ACCORD... KERHONKSON AND EDDYVILLE...WAPPINGERS CREEK...AND
  THE HOUSATONIC RIVER FROM FALLS VILLAGE TO KENT AND NEAR NEW
  MILFORD. WHILE THE RUNOFF SLOWED LAST NIGHT AS TEMPERATURES FELL
  TO BELOW FREEZING...AN INCREASE IN RUNOFF IS EXPECTED TODAY AS
  TEMPERATURES RISE BACK INTO THE 40S ALONG WITH SCATTERED
  SHOWERS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$
000 
WGUS61 KALY 040003
FFAALY

FLOOD WATCH
NATIONAL WEATHER SERVICE ALBANY NY
703 PM EST SAT MAR 3 2007


CTZ001-013-NYZ063>066-040115-
/O.EXP.KALY.FA.A.0002.000000T0000Z-070304T0000Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...
KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
703 PM EST SAT MAR 3 2007

...FLOOD WATCH HAS EXPIRED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND EAST
CENTRAL NEW YORK HAS EXPIRED. 

ALTHOUGH SOME LIGHT RAIN MAY STILL OCCUR ACROSS THE REGION THIS
EVENING...COOLER TEMPERATURES HAVE REDUCED THE THREAT OF ICE
JAM FLOODING.

$$

KL

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Feb 28, 10:40 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Feb 28, 10:40 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1040 AM EST WED FEB 28 2007

.SHORT TERM /REST OF TODAY/...
SURFACE HIGH IN EAST CENTRAL CANADA CONTINUES TO NOSE INTO THE
REGION...AND UPPER PLOTS SHOW SOME COLD ADVECTION WILL CONTINUE
THROUGH TODAY. 12Z AREA SOUNDINGS SUGGEST CURRENT FORECASTED HIGHS
ARE IN THE BALLPARK BASED ON MIXING POTENTIAL...WITH TEMPERATURES
POTENTIALLY A COUPLE OF DEGREES WARMER WITH THE STRONG SUNSHINE.
ONE OR TWO DEGREES IS NOT ENOUGH FOR AN UPDATE...BUT WILL FRESHEN
UP WORDING IN TEXT FORECASTS.

&&

.PREV DISCUSSION...
/ISSUED 515 AM EST WED FEB 28 2007/

SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND MOVE TO THE EAST
ON THURSDAY. DEVELOPING LOW PRESSURE OVER THE MIDWEST ON THURSDAY
WILL PUSH WARM MOIST AIR OVER LOW LEVEL COLD AIR THURSDAY NIGHT AND
FRIDAY. A SECONDARY LOW PRESSURE SYSTEM WILL FORM NEAR NEW YORK CITY
FRIDAY AFTERNOON AND TRACK INTO EASTERN NEW ENGLAND FRIDAY NIGHT.
THIS WILL BRING A MIXED BAG OF PRECIPITATION TO THE REGION THURSDAY
NIGHT AND FRIDAY.

SHORT TERM /TONIGHT THROUGH FRIDAY/...
SKIES WILL GRAUDALLY CLEAR TODAY AS HIGH PRESSURE MOVES. THIS WILL
LEAD TO GOOD RADIATIONAL COOLING CONDITIONS TONIGHT WITH MAINLY
CLEAR SKIES...LIGHT WINDS AND PLENTY OF RELATIVELY FRESH SNOW COVER.
ONLY THE MAV MOS TEMPERATURE FORECASTS SEEM TO REFLECT THE STRONG
RADIATIONAL COOLING POTENTIAL WITH MUCH LOWER VALUES THAN THE MET OR
FWC MOS. HAVE FORECAST NEAR OR EVEN COLDER THAN THE MAV MOS TEMPS
FOR TONIGHT.

THE HIGH WILL MOVE OFFSHORE THURSDAY WITH CLOUDS INCREASING DURING
THE DAY AHEAD OF THE NEXT SIGNIFICANT PRECIPITATION EVENT. THE
INTENSE LOW HEADING TOWARDS THE WESTERN GREAT LAKES AREA THURSDAY
NIGHT AND FRIDAY WILL LIFT A WARM/OCCLUDED FRONT THROUGH THE REGION
DURING THIS PERIOD WITH ANOTHER LOW FORMING ALONG THE TRIPLE POINT
SOMEWHERE NEAR NEW YORK CITY ON FRIDAY WHICH WILL THEN MOVE QUICKLY
EAST.

THIS SCENARIO WILL LEAD TO A WIDESPREAD MIXED PCPN EVENT FOR THE
ENTIRE FORECAST AREA THURSDAY NIGHT AND FRIDAY...WITH MOST OF THE
PCPN FALLING AS RAIN ACROSS THE SOUTHERN BORDER OF THE FORECAST
AREA...AND MOSTLY SNOW AND SLEET ACROSS THE NORTHERN TIER OF ZONES.

LARGE VARIATIONS POSSIBLE IN EXPECTED PCPN TYPES AND AMOUNTS EVEN
WITH ONLY MINOR VARIATIONS IN TEMPERATURE FIELDS...SO A LOT OF
UNCERTAINTY STILL EXISTS WITH THIS SYSTEM. IN CONJUNCTION WITH
SURROUNDING OFFICES HAVE DECIDED NOT TO ISSUE ANY WINTER STORM
WATCHES AT THIS POINT FOR A FOURTH AND FIFTH PERIOD MIXED PCPN
EVENT...BUT HAVE CONTINUED TO HIGHLIGHT THE POTENTIAL FOR
SIGNIFICANT WINTER WEATHER IN THE HAZARDOUS WEATHER OUTLOOK.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE OLD LOW OVER THE WESTERN GREAT LAKES AND THE ASSOCIATED UPPER
LEVEL FEATURE WILL SLOWLY SHIFT EAST ACROSS THE REGION FRIDAY NIGHT
THROUGH SUNDAY NIGHT. THIS WILL KEEP A CHANCE OF LIGHT PCPN ACROSS
MOST OF THE REGION THROUGH THIS PERIOD. THERE WILL A DIURNAL
VARIATION TO THE PCPN WITH MAINLY SNOW SHOWERS AT NIGHT AND DURING
THE MORNING...AND RAIN OR SNOW SHOWERS DURING THE AFTERNOON.

HIGH PRESSURE WILL BRING SOME DRY WEATHER TO THE FORECAST AREA
MONDAY THROUGH TUESDAY.

AVIATION /06Z WED TO 06Z THU/...
DRIER AIR ASSOCIATED WITH HIGH PRESSURE BUILDING IN WILL GRADUALLY
FILTER INTO THE REGION FROM THE NORTH TODAY...WHICH WILL RESULT IN
IMPROVING CONDS AT THE TERMINALS. VFR CONDS AT KGFL/KALB WITH
BKN-OVC STRATUS DECK TO START...WITH CLOUDS GRADUALLY SCOURING OUT
THIS MORNING. THERE COULD BE A BRIEF PERIOD OF MVFR AT KGFL IF SKIES
CLEAR OUT BEFORE SUNRISE...BUT DID NOT FEEL CONFIDENT ENOUGH TO
MENTION IN TAF. MVFR/IFR CONDS AT KPOU WILL ALSO TRANSITION TO VFR
BY ABOUT 12Z...AS DRIER AIR ADVECTS SOUTHWARD. ALSO...LIGHT WINDS
WILL BECOME NORTHWEST AND INCREASE TO AROUND 5 TO 10 KTS BY LATE
MORNING.

HYDROLOGY...
CURRENT SNOW DEPTHS RANGE FROM 4 TO 8 INCHES ACROSS THE SOUTHERN HSA
/EXCEPT NEAR TWO FEET IN THE CATSKILLS/ TO 30 TO 40 INCHES IN THE
ADIRONDACKS. SNOW WATER EQUIVALENTS RANGE FROM LESS THAN AN INCH IN
EXTREME SOUTHEAST HSA...TO AROUND 4 TO 5 INCHES IN THE
CATSKILLS...TO NEAR 7 INCHES IN THE ADIRONDACKS. SNOW DENSITY ACROSS
THE HSA IS ABOUT 25 PERCENT...WITH 50 PERCENT THE CRITICAL LEVEL.

DRY CONDITIONS WILL PERSIST TODAY THROUGH THURSDAY...AS A RIDGE OF
HIGH PRESSURE TAKES RESIDENCE ACROSS THE REGION. HOWEVER...A COMPLEX
STORM SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION TO
THE ENTIRE AREA THURSDAY NIGHT INTO FRIDAY. ONE TO ONE AND A HALF
INCHES OF QPF IS FORECAST ACROSS MUCH OF THE AREA.
HOWEVER...PRECIPITATION TYPES WILL BE DIFFICULT TO FORECAST...WITH A
COMBINATION OF SNOW...SLEET...FREEZING RAIN AND RAIN. THE BEST
CHANCE FOR MIXED PRECIP TO LINGER WELL INTO FRIDAY WILL BE FROM
ALBANY NORTHWARD...WHILE A QUICKER TRANSITION IS EXPECTED ACROSS THE
SOUTH. SINCE A WINTRY MIX WILL BE THE PREDOMINANT PRECIP TYPE FOR A
WHILE ACROSS MUCH OF THE CWA /ESPECIALLY THURSDAY NIGHT/...FLOODING
POTENTIAL SHOULD BE LIMITED. ALSO...THE TIME PERIOD FOR WHEN
TEMPERATURES WILL BE SIGNIFICANTLY ABOVE FREEZING WILL BE RATHER
SHORT LIVED...AND SURFACE DEWPOINTS ARE FORECAST TO ONLY REACH THE
LOWER TO MID 30S. HOWEVER...IF A WARMER SCENARIO PLAYS OUT AND MORE
RAIN FALLS...THEN THE FLOOD THREAT WOULD INCREASE...AS RUNOFF COULD
PROMOTE ICE JAMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SHORT TERM...NAS
Hazardous weather outlook, Feb 28, 4:15 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
415 AM EST WED FEB 28 2007

NYZ032-033-042-043-082-VTZ013>015-011200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
415 AM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SIGNIFICANT SNOW AND SLEET ACCUMULATIONS ARE POSSIBLE THURSDAY NIGHT
AND FRIDAY. LOW PRESSURE OVER THE MIDWEST WILL PUSH A FLOW OF MOIST
AIR OVER THE AREA THURSDAY NIGHT AND FRIDAY. PRECIPITATION WILL
BEGIN THURSDAY NIGHT AND CONTINUE INTO FRIDAY. CURRENT PROJECTIONS
INDICATE THAT ENOUGH COLD AIR WILL REMAIN IN PLACE FOR THE BULK OF
THE PRECIPITATION TO FALL AS SNOW...ALTHOUGH SLEET AND POSSIBLY SOME
FREEZING RAIN WILL IN ON FRIDAY. IF THIS SCENARIO HOLDS...THEN
WARNINGS MAY BE REQUIRED.

CONSIDERABLE UNCERTAINTY REMAINS WITH THIS STORM. PEOPLE IN THE
REGION SHOULD KEEP ABREAST OF FORECASTS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

MAZ001-NYZ038>041-047>054-083-084-011200-
NORTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
415 AM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL
DISTRICT...LAKE GEORGE SARATOGA REGION...AND NORTHERN BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN IS POSSIBLE
THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE MIDWEST WILL PUSH
A FLOW OF MOIST AIR OVER THE AREA THURSDAY NIGHT AND FRIDAY.
CURRENT PROJECTIONS INDICATE THE PRECIPITATION WILL BEGIN AS SNOW
THURSDAY EVENING...THEN TRANSITION THROUGH SLEET AND POSSIBLY
FREEZING RAIN AND RAIN BY FRIDAY MORNING. PRECIPITATION MAY BE
HEAVY AT TIMES...POSSIBLY RESULTING IN SIGNIFICANT ACCUMULATIONS
OF SNOW AND SLEET...WITH A COATING OF FREEZING RAIN. WARNINGS...OR
ADVISORIES MAY BE REQUIRED THURSDAY NIGHT INTO FRIDAY.

CONSIDERABLE UNCERTAINTY REMAINS WITH THIS STORM. PEOPLE IN THE
REGION SHOULD KEEP ABREAST OF FORECASTS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ025-NYZ058>061-063>066-011200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
415 AM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD COUNTY...SOUTHEAST
CATSKILLS...MID HUDSON VALLEY...AND SOUTHERN BERKSHIRES.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

A MIX OF SNOW...SLEET AND FREEZING RAIN...TRANSITIONING TO RAIN IS
POSSIBLE THURSDAY NIGHT AND FRIDAY. LOW PRESSURE OVER THE MIDWEST
WILL PUSH A FLOW OF MOIST AIR OVER THE AREA THURSDAY NIGHT AND
FRIDAY. CURRENT PROJECTIONS POINT TO SNOW STARTING THURSDAY
NIGHT...THEN TRANSITIONING TO MAINLY RAIN BY LATE FRIDAY MORNING.
DURING THE TRANSITION...A PERIOD OF SLEET AND FREEZING RAIN IS
LIKELY. IN THE HIGHER ELEVATIONS OF THE CATSKILLS AND BERKSHIRES
MIXED PRECIPITATION WILL LINGER LONGER. PRECIPITATION MAY BE HEAVY
AT TIMES WITH ACCUMULATIONS OF SNOW...SLEET...AND ICE POSSIBLE
BEFORE THE TRANSITION TO RAIN. DEPENDING ON THE AMOUNT OF FROZEN
PRECIPITATION EXPECTED...WARNINGS OR ADVISORIES MAY BE REQUIRED.

IN ADDITION...THE COMBINATION OF RAINFALL...WARMING TEMPERATURES...
AND SNOWMELT MAY LEAD TO RISES OF RIVERS AND STREAMS.

CONSIDERABLE UNCERTAINTY REMAINS WITH THIS STORM. PEOPLE IN THE
REGION SHOULD KEEP ABREAST OF FORECASTS OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:19 PM ESTWinter Storm WatchALYAlbany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more26 hr

Nearby

Flood Watches in New York, 2007Flood Watches in Connecticut, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.